Alert archive / Montana / Wind Advisories in 2020
Wind Advisory 10, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Sep 2, 2020, 11:13 AM MDT for 4 counties in Montana. It took effect at Sep 2, 2020, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 11:13 AM MDT (17:13 UTC)
- In effect from
- Sep 2, 2020, 2:00 PM MDT
- Expired
- Sep 2, 2020, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS75 KMSO 021713 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1113 AM MDT Wed Sep 2 2020 MTZ007-030200- /O.NEW.KMSO.WI.Y.0010.200902T2000Z-200903T0200Z/ Butte/Blackfoot Region- 1113 AM MDT Wed Sep 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles may find it difficult traveling along Interstate 90 from Butte to Deer Lodge due to westerly crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
737 WWUS75 KMSO 030137 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 737 PM MDT Wed Sep 2 2020 MTZ007-030245- /O.EXP.KMSO.WI.Y.0010.000000T0000Z-200903T0200Z/ Butte/Blackfoot Region- 737 PM MDT Wed Sep 2 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Though still breezy, winds will continue to decrease over the next hour. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Sep 2, 4:31 AM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Sep 2, 4:31 AM MDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 431 AM MDT Wed Sep 2 2020 .DISCUSSION... A weak trough of low pressure moving out over the Canada plains will graze the Continental Divide in northwest Montana today. In addition to increased cloudiness over the Glacier Park Region, the nearby trough will create gusty winds across much of the Northern Rockies. Wind gusts in the 25-35 mph range will be common across western Montana late this afternoon through early evening, with slightly lower gust potential for north central Idaho during this time. Afternoon temperatures today will be fairly similar to Tuesday at lower elevations. Warm and dry conditions will develop across the Northern Rockies Thursday to Friday, as the Four Corners high pressure attempts to redevelop one last time this season. Friday afternoon temperatures will likely warm to the 85-100 degree range for most low elevation locales. A dry cold front is anticipated to sweep across the Northern Rockies sometime on Saturday, however model guidances have been delaying the cold frontal passage from Saturday afternoon to Saturday late evening. One consequence of a delayed front is that daytime temperatures will warm back to the 85-100 degree range once again for low elevations. A tightening pressure gradient ahead of the front may provide enough wind and instability for area wildfire potential to increase during the afternoon and evening hours. Pretty much all available model guidances suggest that the Four Corners high pressure will be quickly squashed in favor of a ridge of over the Gulf of Alaska. This transition is expected to shift flow aloft over the Northern Rockies to the relatively cool northerly direction. Some of the global models and their ensembles depict a trough of low pressure deepening within the northerly flow aloft and intensifying along the Continental Divide. Light snow accumulations down to at least 6000 feet appears quite plausible over the Continental Divide (Glacier Park Region and Bob Marshall Wilderness) late Monday evening. Also, the strong surface pressure gradient over the Divide would likely introduce gusty east and northeast winds across western Montana late Sunday night through Monday. The possibilities of what occurs over the Northern Rockies Tuesday onward next week are quite vast. Some model guidances suggest that very warm high pressure will redevelop and head back to the Four Corners region by the end of next week. Other guidances depict a slower progression of our cold trough southward, as well as some intensification over the eastern Great Basin (which would keep the high pressure ridge along the west US coast. Our current forecast favors west coast ridge development, with daytime temperatures quickly warming back to near or above seasonal averages by late next week. && .AVIATION...VFR conditions will be in store for all terminals today. Strong west winds are also in the forecast for all terminals today due to anomalously strong flow over west central Montana at roughly 9 to 10K feet MSL. These winds will start late morning, peak mid- afternoon, and dissipate after 03/0300z. KMSO and KBTM will see the strongest gusts, with gusts up to 30 knots possible at KBTM && .MSO WATCHES/WARNINGS/ADVISORIES... MT...ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.